Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 12, 2005, 11:35 PM CST for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 11:35 PM CST (05:35 UTC)
- Expired
- Jan 13, 2005, 2:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 130537
FFWLZK
ARC013-025-039-053-069-103-130830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
OUACHITA COUNTY IN SOUTHWEST ARKANSAS
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
DALLAS COUNTY IN SOUTHWEST ARKANSAS
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
GRANT COUNTY IN CENTRAL ARKANSAS
* UNTIL 230 AM CST
* AT 1130 PM CST...WIDESPREAD SHOWERS AND THUNDERSTORMS WERE
DEVELOPING ACROSS SOUTHERN ARKANSAS. ONE TO TWO INCHES OF RAIN
HAS ALREADY FALLEN IN PARTS OF THE WARNED AREA. WITH ADDITIONAL
HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3447 9173 3421 9181 3409 9195 3379 9211
3372 9233 3330 9241 3339 9257 3340 9311
3375 9309 3383 9285 3410 9285 3411 9267
3441 9265 3444 9253
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 3:00 PM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Jan 12, 3:00 PM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST WED JAN 12 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY UPPER TROF WILL MOVE TOWARD THE AREA TONIGHT AND MOVE ACROSS EARLY THURSDAY. AN OLD ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND SHOULD BE TO THE EAST OF THE AREA BY 12Z THURSDAY. EXPECT A SQUALL LINE TO DEVELOP TO THE WEST THIS EVENING AND MARCH EAST ACROSS THE AREA DURING THE NIGHT. FIGURE ON LINE REACHING WESTERN AREAS AROUND 02Z OR 03Z...PROGRESSING ACROSS THE LITTLE ROCK METRO AREA AROUND 06Z THEN MOVING OUT OF THE EAST AROUND 10Z. THIS COULD EASILY FLUCTUATE AND HOUR OR TWO BUT WILL GO WITH THAT TREND. WENT WITH 100 PERCENT POPS FOR THE TIME PERIOD I EXPECT THE SQUALL LINE TO MOVE THROUGH THE AREA WITH LOWER POPS BEFORE AND AFTER. MENTIONED HEAVY RAIN AND SEVERE IN THE GRIDS WHERE POPS WERE 80 PERCENT OR GREATER. STILL LOOKS LIKE MOSTLY A WIND DAMAGE EVENT AS INSTABILITY WILL BE MARGINAL WHILE DYNAMICS ARE STRONG. BY 12Z THURSDAY...EXPECT THE ROUGH WEATHER TO BE TO THE EAST OF THE AREA BUT RESIDUAL MOISTURE REMAINS IN THE EASTERN HALF ALONG AND AHEAD OF THE UPPER TROF. CONTINUED SMALL POPS FOR THURSDAY MORNING IN EAST. TEMP FORECASTS FOR TONIGHT WILL BE TRICKY BUT WENT FAIRLY CLOSE TO MAV MOS. TEMPS MAY CONTINUE TO FALL A LITTLE MORE THURSDAY MORNING BEFORE MAKING A SMALL RECOVERY REACHING MAXES SHORTLY AFTER NOON THEN STARTING TO FALL OFF. CLOUDS SHOULD DECREASE THURSDAY NIGHT AND A DRY AND COLD PERIOD WILL BEGIN ON FRIDAY WITH HIGH PRESSURE TO THE NORTH DOMINATING UNDER QUASI ZONAL FLOW ALOFT. && .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY COLD AND DRY PATTERN WILL BE IN PLACE THROUGH THE PERIOD WITH HIGH PRESSURE TO THE NORTH. LOOKS LIKE SOME REINFORCING ARCTIC FRONTS MOVE THROUGH OVER THE WEEKEND AND ON MONDAY...AND ANOTHER ONE NEXT WEDNESDAY. SOME MOISTURE IS PROGGED WITH THE FRONT SUNDAY NIGHT AND MONDAY BUT WILL LEAVE MENTION OF PRECIPITATION OUT FOR NOW. APPEARS ANY PRECIP WITH THIS WOULD BE LIGHT SNOW BASED ON FORECAST 1000-500 THICKNESS VALUES. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 48 57 27 45 / 100 20 0 0 HARRISON AR 37 44 20 38 / 100 10 0 0 HOT SPRINGS AR 48 55 28 45 / 100 10 0 0 PINE BLUFF AR 50 58 28 47 / 100 20 0 0 MOUNTAIN HOME AR 38 46 20 38 / 100 10 0 0 MONTICELLO AR 52 59 29 49 / 100 30 0 0 SEARCY AR 46 55 25 44 / 100 20 0 0 MOUNT IDA AR 48 53 27 45 / 100 10 0 0 RUSSELLVILLE AR 44 49 25 42 / 100 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 400 AM CST THURSDAY FOR ZONES ARZ003>007... ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057... ARZ062>069. && 29
Hazardous weather outlook, Jan 12, 5:05 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CST WED JAN 12 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 505 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT LOW PRESSURE WILL CONTINUE TO STRENGTHEN THIS EVENING AS IT APPROACHES ARKANSAS. SOUTH WINDS ACROSS ALL SECTIONS OF THE STATE WILL BE STRONG AND GUSTY AT TIMES. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MIDNIGHT TONIGHT. THE GUSTY WINDS WILL ALSO INCREASE MOISTURE LEVELS IN THE ATMOSPHERE. THESE AND OTHER FACTORS WILL COMBINE TO INCREASE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE STATE TONIGHT. A SQUALL LINE IS EXPECTED TO FORM IN ADVANCE OF A STRONG COLD FRONT. AS THE LINE MOVES EAST...IT WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS WHICH WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...HEAVY RAINS...AND EVEN ISOLATED TORNADOES. PERSONS ACROSS ARKANSAS ARE REMINDED TO MONITOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE TODAY CONCERNING THE SEVERE WEATHER POTENTIAL. REVIEW SEVERE WEATHER SAFETY RULES AND TAKE THE NECESSARY PRECAUTIONS IF A WARNING IS ISSUED FOR YOUR AREA. THE COLD FRONT IS FORECAST TO MOVE RAPIDLY THROUGH ARKANSAS OVERNIGHT...AND IT IS EXPECTED TO EXIT THE STATE AROUND SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SIGNIFICANT COOL DOWN WILL TAKE PLACE THURSDAY...AS COLDER AIR SPREADS ACROSS THE STATE FROM THE NORTHWEST. ALTHOUGH COLD WEATHER WILL MOVE INTO ARKANSAS...PRECIPITATION WILL HAVE ENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OVER WESTERN ARKANSAS AND STATEWIDE TONIGHT AND EARLY THURSDAY MORNING. 51
In the hours before
Local storm report, Jan 12, 9:12 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG BRUNO 36.15N 92.77W
01/12/2005 MARION AR LAW ENFORCEMENT
BARN BLOWN ACROSS HIGHWAY 235. POWER LINES DOWN.
&&
58Local storm report, Jan 12, 9:20 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
920 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST FLIPPIN 36.28N 92.59W
01/12/2005 M56 MPH MARION AR OFFICIAL NWS OBS
&&
46Local storm report, Jan 12, 10:51 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1051 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MIDWAY 36.38N 92.47W
01/12/2005 BAXTER AR LAW ENFORCEMENT
TREE FELL ON POWER LINES.
0930 PM TSTM WND DMG EVERTON 36.16N 92.91W
01/12/2005 BOONE AR PUBLIC
TRUCK WENT INTO CLEAR CREEK AFTER SWERVING TO MISS DOWNED
TREE.
&&
58Local storm report, Jan 12, 10:58 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1058 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG ADONA 35.03N 92.92W
01/12/2005 PERRY AR TRAINED SPOTTER
TREE SPLIT IN YARD...WITH SMALL TREE UPROOTED.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:05 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 40 min |
| Jan 12, 7:15 PM CST | Severe Thunderstorm Warning | LZK | Newton | 45 min |
| Jan 12, 8:20 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion | 40 min |
| Jan 12, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 51 min |
| Jan 12, 9:40 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 35 min |
| Jan 12, 9:45 PM CST | Severe Thunderstorm Warning | LZK | Yell | 30 min |
| Jan 12, 10:05 PM CST | Severe Thunderstorm Warning | LZK | Garland | 40 min |
| Jan 12, 10:22 PM CST | Severe Thunderstorm Warning | LZK | Perry, Saline | 43 min |
| Jan 12, 10:39 PM CST | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton, Searcy | 3 hr |
| Jan 12, 10:51 PM CST | Severe Thunderstorm Warning | LZK | Conway | 29 min |
| Jan 12, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline, Van Buren | 48 min |
| Jan 12, 11:40 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 50 min |
| Jan 12, 11:45 PM CST | Severe Thunderstorm Warning | LZK | White | 45 min |
| Jan 13, 12:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 30 min |
| Jan 13, 1:47 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.